Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 19, 2015Union County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2015, 11:17 PM EDT for Union County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 11:17 PM EDT (03:17 UTC)
Expired
Aug 20, 2015, 12:15 AM EDT
In force
58 min
Issued by
NWS Atlanta, GA

County Union County, GA

The radar

The Atlanta radar (KFFC), 159 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WWUS82 KFFC 200317
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 PM EDT WED AUG 19 2015
 
GAZ006>008-015-200415-
GILMER GA-LUMPKIN GA-UNION GA-FANNIN GA-
1117 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...NORTHERN
LUMPKIN...UNION AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1215 AM EDT...

AT 1114 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED  
FROM NEAR MORGANTON TO SOUTHEAST OF EAST ELLIJAY...MOVING EAST AT 20 
MPH.

  HAZARD...HEAVY RAIN. 

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS 
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR 
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER 
           COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BLAIRSVILLE...MORGANTON...SUCHES...JONES CREEK...BRASSTOWN BALD... 
PISGAH...THE STOVER CREEK SHELTER...TRACK ROCK...TURNERS CORNER... 
THE BLACK GAP SHELTER...MARGRET...HURST...OWLTOWN...THE HAWK 
MOUNTAIN SHELTER...THE GOOCH MOUNTAIN SHELTER...ROY...PORTER 
SPRINGS...THE BLOOD MOUNTAIN SHELTER...VOGEL STATE PARK AND THE 
WOODS HOLE SHELTER.

LAT...LON 3493 8391 3490 8385 3491 8381 3486 8381
      3479 8378 3478 8383 3474 8382 3472 8386
      3466 8388 3459 8387 3456 8419 3462 8420
      3460 8422 3460 8425 3457 8426 3458 8433
      3455 8437 3455 8440 3488 8427 3497 8394
TIME...MOT...LOC 0314Z 269DEG 19KT 3482 8425 3460 8434 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 10:55 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 19, 10:55 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EDT WED AUG 19 2015

.UPDATED...
NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST. COVERAGE AND
INTENSITY OF SHOWERS AND THUNDERSTORMS CONTINUES TO DIMINISH. BEST
POPS SHOULD REMAIN ACROSS NORTH GA DURING THE NIGHT. HEAVY RAIN WILL
CONTINUE TO BE THE MAIN THREAT.

41

.PREVIOUS...
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ACTIVE FORECAST PERIOD ON TAP WITH CONTINUED AMPLE TROPICAL MOISTURE
ADVECTION OFF THE GULF AND SCATTERED TO NUMEROUS SHOWERS WITH
EMBEDDED THUNDER POTENTIAL THIS EVENING INTO OVERNIGHT. PWATS
STAYING NEAR 2.0 INCHES TO SLIGHTLY BELOW SO HIGH EFFICIENT
CONVECTION FROM GOOD HYDROMETEOR LOADING WILL AGAIN ALLOW FOR
ISOLATED FLASH FLOODING THREAT AS PREVIOUS DAYS IN THIS PATTERN HAVE
VERIFIED. ALSO SOME STRONG TO ISOLATED SEVERE DEVELOPMENT POSSIBLE
WITH STRONG GUSTY WINDS AS MAIN OTHER THREAT. UPSTREAM CONVECTIVE
COMPLEX CURRENTLY IN SOUTHERN MS MAY HAVE ENOUGH LATENT HEAT RELEASE
TO GET AN MCV GOING INTO OVERNIGHT AND SOME MODELS HAVE INCLUDED
SOME INFLUENCE FROM THIS DISTURBANCE MAINLY IN THE 00-06Z PERIOD SO
HAVE RAISED POPS FOR SHOWERS AND GENERAL THUNDER BUT WILL NEED TO
CLOSELY MONITOR TRENDS IF SOMETHING MORE ORGANIZED CAN HOLD
TOGETHER.

FOR THURSDAY...POPS STAY HIGH END CHANCE TO LIKELY IN NW MAJORITY OF
CWA AHEAD OF A FRONT FROM THE NW. NOT MUCH IN THE WAY OF UPPER
DYNAMICS TO ADVANCE THE FRONT AND GUIDANCE IN GOOD CONSENSUS WITH
BOUNDARY STALLING INTO CENTRAL PORTIONS OF THE AREA BY OVERNIGHT.
HAVE TRENDED INITIAL LIKELY POPS IN THE DAYTIME TO CHANCE POPS
FURTHER SOUTH ACCORDINGLY FOR THURSDAY NIGHT. PROGGED THERMAL
PROFILES SUPPORT WET MICROBURST POTENTIAL SO STILL HAVE MAIN THREATS
OF ISOLATED FLOODING AND STRONG GUSTY WINDS...THOUGH INSTABILITY
LOOKS MARGINAL WITH TALL SKINNY CAPE. ANY AREAS OF SCATTERING OUT OF
CLOUD COVER WILL ALLOW FOR FURTHER DESTABILIZATION THAN WHAT THE
MODELS SUGGEST AND SOME ISOLATED SEVERE STORMS CANNOT BE RULED OUT.

TEMPS LOOK TO HAVE RATHER LIMITED DIURNAL RANGE GIVEN AMPLE CLOUD
COVERAGE. LOWS GENERALLY SLIGHTLY ABOVE NORMS AND HIGHS SLIGHTLY
BELOW NORMS.

BAKER

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NOT MANY CHANGES MADE TO THE LONG TERM FORECAST...MAINLY MINOR
TWEAKS TO THE POPS AND SKY GRIDS BASED ON LATEST MODEL RUNS. ON
FRIDAY THE SYNOPTIC PATTERN WILL FEATURE BROAD QUASI-ZONAL FLOW
ACROSS MOST OF THE CONUS AND A SUBTROPICAL RIDGE ANCHORED ACROSS THE
GULF OF MEXICO/FL PENINSULA. THIS KEEPS THE AREA SOCKED INTO THE
PERSISTENT MOIST SW FLOW PATTERN. AT THE SURFACE...A COLD FRONT
WILL BE PUSHING ACROSS THE SOUTHERN PORTION OF THE CWA. HIGHEST
POPS WILL EXIST ALONG AND AHEAD OF THE FRONT WHERE MOISTURE AND
LOW-LEVEL CONVERGENCE ARE MAXIMIZED...WHILE CLEARING SHOULD
GRADUALLY OCCUR FROM NW TO SE AS SFC HIGH PRESSURE SETTLES BEHIND
THE FRONT.

SATURDAY AND SUNDAY...THE TRANSITION TO A WEAK WESTERLY FLOW ALOFT
WILL FINALLY RELAX THE INFLUX OF DEEP GULF MOISTURE..AS THE
SUBTROPICAL RIDGE RETROGRADES WW ALONG THE GULF AND A POTENT
TROUGH DIGS INTO THE NORTHERN ROCKIES. THIS COUPLED WITH POST
FRONTAL RIDGING FROM SFC HIGH WILL SUPPRESS PRECIP CHANCES BUT
STILL EXPECT DIURNALLY ENHANCED DEVELOPMENT WITH CONTINUED WARM
TEMPERATURES. HIGHEST POPS ON SATURDAY WILL BE CONFINED TO AREAS
CLOSEST TO THE LINGERING FRONTAL BOUNDARY ACROSS CENTRAL GA WHERE
LOW-LEVEL CONVERGENCE AND DIABATIC HEATING WILL BE BEST
COLOCATED...WHEREAS SUNDAY POPS WILL FAVOR WESTERN PARTS OF THE
CWA IN RESPONSE TO A SHORTWAVE TRAVERSING THE AREA FROM THE
NORTHWEST.

MONDAY THROUGH WEDNESDAY...H5 PATTERN TRANSITIONS TO THE NW AS A
POTENT CLOSED LOW CONSOLIDATES AND MOVES EAST OVER THE GREAT LAKES.
THIS SHOULD HELP PUSH ANOTHER WEAK COLD FRONT ACROSS THE AREA ON
MONDAY. HAVE RAISED POPS ACCORDINGLY TO REFLECT TIMING OF THIS
FEATURE BUT WITH LACK OF UPPER LEVEL SUPPORT... COVERAGE IS LESS
CERTAIN AT THIS TIME.  DRIER AND MORE STABLE AIR WILL FILTER IN
BEHIND THIS BOUNDARY FOR THE REMAINDER OF THE FORECAST PERIOD.

GLANCING AT THE TROPICS...TROPICAL STORM DANNY IS PROGGED BY NHC TO
INTENSIFY INTO A HURRICANE BY FRIDAY MORNING AND TRACK ALONG THE
SOUTHERN FRINGE OF THE BERMUDA HIGH TOWARDS THE CARIBBEAN ISLANDS
BY MID WEEK. FORECAST PATH SUGGESTS POTENTIAL IMPACTS TO THE
VIRGIN ISLANDS AND PUERTO RICO EARLY NEXT WEEK. WILL MONITOR THE
PROGRESSION OF THIS SYSTEM AS IT MOVES CLOSER TO THE US.

KOVACIK

&&

.AVIATION...
00Z UPDATE...
CEILINGS VARYING FROM MVFR TO VFR IN AREAS OF RAIN AND A FEW
THUNDERSTORMS. OVERALL COVERAGE SHOULD DIMINISH DURING THE
EVENING BUT THERE WILL BE A FEW AREAS OF SHOWERS AND THUNDERSTORMS
THROUGH THE NIGHT. CIGS LOOK TO LOWER AGAIN TO IFR AROUND 06Z WITH
GRADUAL IMPROVEMENT AFTER 14Z AND AGAIN A CHANCE FOR SHOWERS AND
THUNDERSTORMS RETURNING NEAR 18Z TOMORROW. WINDS SHOULD STAY MAINLY
LIGHT SOUTHWEST TO CALM OVERNIGHT INCREASING ON THURSDAY TO AROUND 10KT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON PRECIP TIMING AND OVERNIGHT CIGS.
HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  88  71  88 /  50  50  30  20
ATLANTA         73  86  72  87 /  60  60  40  20
BLAIRSVILLE     68  78  64  81 /  70  60  40  10
CARTERSVILLE    71  84  68  87 /  60  60  40  10
COLUMBUS        74  89  74  92 /  60  60  30  30
GAINESVILLE     71  83  70  84 /  60  60  40  20
MACON           73  91  73  93 /  50  50  30  20
ROME            71  83  67  86 /  70  60  40  10
PEACHTREE CITY  72  87  70  88 /  60  60  30  20
VIDALIA         75  92  75  93 /  40  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....KOVACIK
AVIATION...41
Hazardous weather outlook, Aug 19, 10:58 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 AM EDT WED AUG 19 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201500-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1058 AM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY MOIST AND MODERATELY UNSTABLE ENVIRONMENT WILL REMAIN
ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME STRONG TO BRIEFLY SEVERE.

WEATHER HAZARDS EXPECTED...

THE MAIN STORM THREATS WILL BE WIND GUSTS TO 50 MPH...LOCALLY HEAVY
RAIN THAT COULD CAUSE BRIEF FLOODING ALONG LOW LYING FLOOD PRONE
AREAS...AND LIGHTNING. THE MOST LIKELY TIME FOR STRONG WINDS AND
LIGHTNING WILL BE BETWEEN 2PM AND 10PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
TUESDAY WITH HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 19, 7:33 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT WED AUG 19 2015

GAZ002>007-011-012-019-200030-
GILMER GA-MURRAY GA-GORDON GA-CATOOSA GA-WHITFIELD GA-FANNIN GA-
CHATTOOGA GA-WALKER GA-FLOYD GA-
733 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...MURRAY...
NORTHERN GORDON...CATOOSA...WHITFIELD...NORTHWESTERN FANNIN...
NORTHEASTERN CHATTOOGA...SOUTHEASTERN WALKER AND NORTHERN FLOYD
COUNTIES UNTIL 830 PM EDT...

AT 733 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR TRION TO 7 MILES EAST OF RESACA...AND MOVING NORTHEAST AT 35
MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CALHOUN...CHATSWORTH...RINGGOLD...TRION...VARNELL...ETON...
TUNNEL HILL...COHUTTA...RESACA...LA FAYETTE...MOUNTAINTOWN...NAOMI...
CISCO...EPWORTH...CONASAUGA LAKE...NORTH GEORGIA SPEEDWAY...SUTTLES
MILL...GREGORY AND SUMAC.

LAT...LON 3499 8426 3451 8477 3455 8539 3498 8504
TIME...MOT...LOC 2333Z 219DEG 29KT 3458 8529 3460 8482
Special weather statement, Aug 19, 8:13 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT WED AUG 19 2015

GAZ004-005-007-012-200115-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-
813 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...SOUTHERN
MURRAY...NORTHEASTERN GORDON AND SOUTHERN WHITFIELD COUNTIES UNTIL
915 PM EDT...

AT 809 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE INDICATED ACROSS
THIS AREA...MOVING NORTHEAST AT 10 MPH. THE HEAVIER RAIN WILL BE
LIFTING NORTH OF THE AREA...HOWEVER RUNOFF FROM THIS RAIN WILL
IMPACT THE AREA THROUGH 915 PM EDT.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...RESACA...REDBUD...NICKELSVILLE...TAILS CREEK...RAMHURST...
CARTERS...ROUNDTOP...OAKMAN AND AUDUBON.

LAT...LON 3445 8498 3464 8502 3473 8465 3462 8448
TIME...MOT...LOC 0009Z 228DEG 9KT 3461 8474
Special weather statement, Aug 19, 9:18 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 PM EDT WED AUG 19 2015

GAZ002>005-011-012-019-200215-
MURRAY GA-GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-
FLOYD GA-
918 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHWESTERN GORDON...
SOUTHERN CATOOSA...WHITFIELD...CHATTOOGA...SOUTHEASTERN WALKER AND
FLOYD COUNTIES UNTIL 1015 PM EDT...

AT 915 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED
FROM EAST OF LAFAYETTE TO NORTHWEST OF CHATTOOGAVILLE...MOVING
NORTHEAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...LAFAYETTE...SUMMERVILLE...CHATSWORTH...TRION...
ETON...TUNNEL HILL...RESACA...LYERLY...MENLO...EVERETT SPRINGS...
NAOMI...SUTTLES MILL...ARMUCHEE...SUMAC...HOLLAND...BERRYTON AND
ROCKY FACE.

LAT...LON 3499 8462 3494 8462 3432 8518 3423 8545
      3447 8550 3477 8527
TIME...MOT...LOC 0115Z 244DEG 26KT 3472 8517 3419 8569
Special weather statement, Aug 19, 9:46 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED AUG 19 2015

GAZ004>007-012-013-200230-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-PICKENS GA-FANNIN GA-
946 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...MURRAY...GORDON...
EASTERN WHITFIELD...NORTHWESTERN PICKENS AND FANNIN COUNTIES UNTIL
1030 PM EDT...

AT 944 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS EXTENDED
FROM THE COHUTTA WILDERNESS TO EVERETT SPRINGS...MOVING EAST AT 40
MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CALHOUN...CHATSWORTH...ELLIJAY...BLUE RIDGE...ETON...EAST
ELLIJAY...RESACA...PLAINVILLE...MORGANTON...FAIRMOUNT...RANGER...
MOUNTAINTOWN...CISCO...EPWORTH...CONASAUGA LAKE...THE NORTH GEORGIA
SPEEDWAY...GREGORY...SUMAC AND NICKELSVILLE.

LAT...LON 3499 8415 3447 8454 3440 8506 3441 8510
      3443 8509 3446 8511 3447 8509 3454 8509
      3454 8506 3467 8505 3499 8483
TIME...MOT...LOC 0144Z 256DEG 35KT 3501 8466 3441 8516
Special weather statement, Aug 19, 10:26 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT WED AUG 19 2015

GAZ005>007-012-013-019-020-200330-
GILMER GA-MURRAY GA-GORDON GA-PICKENS GA-FANNIN GA-BARTOW GA-
FLOYD GA-
1026 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHEASTERN MURRAY...
GORDON...WESTERN PICKENS...FANNIN...NORTHERN BARTOW AND EASTERN FLOYD
COUNTIES UNTIL 1130 PM EDT...

AT 1024 PM EDT...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN
EXTENDED FROM WEST OF MCCAYSVILLE TO WEST OF ELLIJAY TO EAST OF
CALHOUN TO NEAR KINGSTON AND ROME...MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CALHOUN...JASPER...ELLIJAY...BLUE RIDGE...ADAIRSVILLE...EAST
ELLIJAY...MORGANTON...TALKING ROCK...SHANNON...FAIRMOUNT...RANGER...
FUNKHOUSER...MOUNTAINTOWN...PISGAH...EPWORTH...HIGDON...RAMHURST...
JONES MILL AND HINTON.

LAT...LON 3499 8414 3495 8418 3484 8415 3447 8445
      3441 8458 3441 8465 3437 8465 3428 8480
      3425 8515 3499 8450
TIME...MOT...LOC 0224Z 248DEG 25KT 3498 8446 3470 8459 3448 8482 3430
8498 3425 8510
Special weather statement, Aug 19, 11:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 PM EDT WED AUG 19 2015

GAZ006>008-015-200415-
GILMER GA-LUMPKIN GA-UNION GA-FANNIN GA-
1117 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...NORTHERN
LUMPKIN...UNION AND SOUTHEASTERN FANNIN COUNTIES UNTIL 1215 AM EDT...

AT 1114 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED
FROM NEAR MORGANTON TO SOUTHEAST OF EAST ELLIJAY...MOVING EAST AT 20
MPH.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BLAIRSVILLE...MORGANTON...SUCHES...JONES CREEK...BRASSTOWN BALD...
PISGAH...THE STOVER CREEK SHELTER...TRACK ROCK...TURNERS CORNER...
THE BLACK GAP SHELTER...MARGRET...HURST...OWLTOWN...THE HAWK
MOUNTAIN SHELTER...THE GOOCH MOUNTAIN SHELTER...ROY...PORTER
SPRINGS...THE BLOOD MOUNTAIN SHELTER...VOGEL STATE PARK AND THE
WOODS HOLE SHELTER.

LAT...LON 3493 8391 3490 8385 3491 8381 3486 8381
      3479 8378 3478 8383 3474 8382 3472 8386
      3466 8388 3459 8387 3456 8419 3462 8420
      3460 8422 3460 8425 3457 8426 3458 8433
      3455 8437 3455 8440 3488 8427 3497 8394
TIME...MOT...LOC 0314Z 269DEG 19KT 3482 8425 3460 8434

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:13 PM EDTSpecial Weather StatementFFCGordon62 min
Aug 19, 9:18 PM EDTSpecial Weather StatementFFCChattooga, Whitfield57 min
Aug 19, 9:46 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray44 min
Aug 19, 10:18 PM EDTFlash Flood WarningFFCGilmer, Gordon, Murray6 hr
Aug 19, 10:26 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Pickens64 min
Aug 20, 4:44 PM EDTSpecial Weather StatementFFCBleckley46 min
Aug 20, 5:15 PM EDTSpecial Weather StatementFFCToombs30 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.